Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from diarrhea, frothy and watery stools, no blood, pus or vomiting, spasmodic abdominal pain, burning micturition. Taken ofloxacin. Treatment? friend 22 years old is suffering from diarrhoea from last 4 days.she is having froathy and watery stools not associated with blood or pus .there is no vomiting. There is spasmodic abdominal pain in lower abdomen.From the last 2 she has also developed burning micturition and difficulty in voiding urine.She has taken a tab ofloxacin 200mg but it wasn t very helpful.What could be her diagnosis and what treatment should she take? please reply
Asked On : Sun, 17 Jun 2012
Answers:  2 Views:  5096
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cosmetic & Plastic Surgeon 's  Response
Hi , Thanks for posting your query on healthcare magic .
Diarrhoea is passing loose or watery faeces more than three times a day. It affects almost everyone from time to time and is usually nothing to worry about.
A common cause in both children and adults is gastroenteritis, an infection of the bowel. Gastroenteritis may be caused by:
-a virus, such as a norovirus or rotavirus
-bacteria, which is often found in contaminated food or
-a parasite
Occasionally diarrhea in adults may also be brought on by anxiety or drinking too much coffee or alcohol. Diarrhoea may also be a side effect of a medication which she might be taking .

In adults, diarrhoea caused by gastroenteritis will usually clear up in two to four days when the infection has cleared.
Taking antidiarrhoeal medicine is usually not necessary unless it is important that you shorten the length of time your diarrhoea lasts.

Few things should be ruled out :
what other symptoms you have, such as fever etc?
whether you have been in contact with anyone else who has diarrhoea (as you may have caught an infection) ?
whether you have eaten out anywhere (as you may have food poisoning)?
whether you have recently travelled abroad (to rule out travellers’ diarrhoea)?
what medication you are taking and if this has recently changed ?

The treatment that you should help your friend take is -
The basic principle is that your friend should not get depleted of fluid and electrolytes which needs total re hydration . Rehydration drinks usually come in sachets in form of Electrol or ORS that are available without a prescription from your local pharmacist. They are dissolved in water and they help to replace salt, glucose and other important minerals that you may be losing through dehydration.
Rehydration drinks do not cure diarrhoea, but can prevent or treat dehydration.
The Antibiotic taken is Ofloxacin , kindly add Tab Ornidazole 500 mg twice daily .Ofloxacin and ornidazole come in combination in the market by different brand names .Take this combination for atleast 3 days and maximum 5 days .

Since you have mentioned that stools dont have pus or blood if the diarrhoea persists for more than a week Stool sample for investigation to look for the bacteria or parasite needs to be done .

Expert opinion is divided over when and what you should eat if you have diarrhoea, but most agree that you should eat semisolid and then solid food as soon as you feel able to. Eat small, light meals and avoid fatty, spicy or heavy foods.
If you feel you cannot eat, it should not do you any harm, but make sure that you continue drinking fluids, and eat as soon as you can.

Take care
God Bless
Answered: Thu, 21 Jun 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response



ADD TAB. ORNIDAZOLE 500 Mg twice a day for next 5days.

Tab. Calpol 500 thrice a day

and Copious fluid intake orally like coconut water, buttermilk etc.
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor